Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 9, 2012Clarke County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 9, 2012, 3:17 PM CDT for Clarke County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 3:17 PM CDT (20:17 UTC)
Expired
Jul 9, 2012, 4:00 PM CDT
In force
43 min
Issued by
NWS Jackson, MS

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WWUS84 KJAN 092017
SPSJAN
MSZ057-058-092100-
JASPER MS-CLARKE MS-
317 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUL 9 2012

...LINE OF STRONG STORMS HEADED NORTH TOWARD QUITMAN...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 9 MILES SOUTHEAST OF CRANDALL TO HEIDELBERG AT
317 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE AND SOUTHEASTERN JASPER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3189 8848 3185 8863 3183 8879 3182 8916
      3212 8886 3212 8844
TIME...MOT...LOC 2017Z 221DEG 15KT 3188 8843 3189 8899

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 9, 10:44 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 9, 10:44 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT MON JUL 9 2012

.UPDATE...FEW CHANGES MADE TO THE GOING FORECAST...SHOWER/THUNDER
ACTIVITY HAS PICKED UP THIS MORNING SOUTH OF I-20 AND ALONG/WEST OF
THE MS RIVER WITH CONTINUED DEVELOPMENT EXPECTED AS WE HEAD INTO THE
AFTERNOON. MORNING SOUNDING ANALYSIS CONTINUES TO SHOW A VERY MOIST
AIRMASS IN PLACE/PW VALUES IN EXCESS 2 INCHES. LACK OF DRY AIR AND
MEAGER LAPSE RATES WILL KEEP VIGOROUS DMC TO A MINIMUM ONCE AGAIN
TODAY. WEAK FLOW WILL PROMOTE SLOW STORM MOTIONS AND RAIN RATES/FLOOD
POTENTIAL WILL NEED TO BE MONITORED WITH THE STRONGEST STORMS.

UPDATED PRODUCTS HAVE BEEN POSTED...UPDATED AVIATION SECTION BELOW.
/BK/

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT MON JUL 9 2012/

SHORT TERM...TODAY AND TUESDAY

ADDITIONAL ROUNDS OF SCATTERED TO NUMEROUS SHOWERS/TSTORMS EXPECTED
TODAY AND TUESDAY WITH HIGHS REACHING INTO THE UPPER 80S AND LOWER 90S.

POCKETS OF SHOWERS AND A FEW TSTORMS ONGOING THIS MORNING ACROSS
ARKLAMISS DELTA DUE TO H7-H3 WEAKNESS/TROUGHING AND WEAK ISENTROPIC
UPGLIDE. WITH PWATS >2 IN AND SUFFICIENT MLCAPE IN PRESENCE OF H7-H3
CYCLONIC FLOW...EXPECT INCREASING COVERAGE AND INTENSITY OF ACTIVITY
LATE MRNG THROUGH ERLY EVE TODAY. MAIN RISK FROM STRONGEST OF STORMS
WILL BE LOCALLY HEAVY RAINFALL IN SHORT DURATIONS GIVEN SLOW STORM
MOTIONS. LIMITED INSOLATION COMBINED WITH MEAGER LAPSE RATES/VERTICAL
TOTALS AND HIGH PWATS WILL ACT TO REDUCE THE DMGG MICROBURST AND HAIL
RISK. ACTIVITY WILL SLOWLY DIMINISH INTO ERLY TUESDAY MRNG BUT AREAS
ALONG THE HWY 82 CORRIDOR COULD SEE RAIN/TSTORMS LINGER THROUGH GOOD
PORTION OF NIGHT AS A CONVERGENT BNDRY EDGES FARTHER SOUTH INTO NRN
PORTIONS OF THE ARKLAMISS REGION.

ANOTHER ROUND OF SHOWERS/TSTORMS IS EXPECTED TUESDAY AS TROUGHING
CONTINUES WITH GREATEST CHANCES ALONG AND NORTH OF THE HWY-82
CORRIDOR IN PROXIMITY TO THE BNDRY MARKED BY A WIND SHIFT OPPOSED TO
TEMP/DEWPOINT GRADIENT. THIS BNDRY WILL STALL NORTH OF REGION
TUESDAY AFTN AS H5-H3 RIDGING TRIES TO NOSE IN FROM THE WEST. POPS
ARE A TOUCH LOWER TUESDAY VS MONDAY ACCOUNTING FOR THE UPPER RIDGING
ACROSS PORTIONS OF CNTRL/SRN AREAS. THE H3 RIDGING WILL BE SHORT
LIVED HOWEVER...AS A STRONGER H5-H3 NRN STREAM S/WV TROUGH PIVOTS
TOWARDS THE REGION WED AS THE COOLER/WETTER PATTERN PERSISTS.

FOR FORECAST ELEMENTS...HIGHS WERE DROPPED 1-2 DEGREES TODAY FROM
MAVMOS WITH CURRENT AND EXPECTED CLOUD DEVELOPMENT. MIN LOWS WERE
RAISED TO REFLECT 71-74F OVER ADVERTISED UPPER 60S. POPS WERE
INCREASED DURING THE AFTN PERIODS IN SELECT LOCATIONS THAT APPEARED
LOW GIVEN COVERAGE OF PREVIOUS DAYS. /ALLEN/

LONG TERM...WEDNESDAY THROUGH MONDAY

OUR CWA WILL REMAIN IN A WEAKNESS BETWEEN A MID LEVEL HIGH CENTERED
JUST WEST OF THE FOUR CORNERS REGION AND MID LEVEL RIDGING FROM THE
WESTERN ATLANTIC. THIS COMBINED WITH A NEARLY DIFFUSE SURFACE
BOUNDARY STALLED ACROSS OUR DELTA REGION WILL LEAD TO A GOOD AMOUNT
OF CLOUD COVER AND DECENT RAIN CHANCES ACROSS THE NORTHWEST HALF
WEDNESDAY AND THURSDAY. THIS WILL ALSO LEAD TO COOLER THAN NORMAL
HIGHS...IN THE MID TO UPPER 80S FOR OUR NORTHWEST ZONES WEDNESDAY AND
ACROSS MUCH OF THE AREA THURSDAY. PWS IN EXCESS OF TWO INCHES ARE
EXPECTED IN PROXIMITY OF THE BOUNDARY AND WILL LIKELY RESULT IN
LOCALLY HEAVY RAINFALL. THIS HIGH PW AXIS WILL SHIFT TO CENTRAL
MISSISSIPPI THURSDAY. SLIGHTLY DRIER AIR...WARMER TEMPERATURES AND
LOWER POPS ARE EXPECTED ACROSS OUR SOUTHEAST ZONES. THIS WEATHER
SCENARIO WILL BE THE RULE THROUGH THE END OF THE WEEK. THE WEAKNESS
OVER OUR REGION WILL DEEPEN INTO A CLOSED LOW FRIDAY OVER THE MID
MISSISSIPPI VALLEY. THIS LOW WILL DRIFT WEST AND WEAKEN THROUGH THE
WEEKEND KEEPING THE MID LEVEL TROUGH AXIS WEST OF OUR CWA AND HELPING
MAINTAIN DECENT RAIN CHANCES THROUGH THE END OF THE PERIOD. MOST OF
THE CONVECTIVE ACTIVITY WILL BE DIURNALLY DRIVEN AND END BY MID
EVENING EACH DAY. HOWEVER...THE STALLED BOUNDARY AND OUTFLOW
COLLISIONS WILL LIKELY KEEP SOME ACTIVITY DEVELOPING WELL INTO THE
NIGHT AT TIMES. /22/

&&

.AVIATION...A VERY MOIST AIRMASS AND UPPER LEVEL TROUGH OVER THE
AREA IS PROMOTING HIGH COVERAGE OF MVFR/IFR CATEGORY STRATOCUMULUS...
BUT THE LOWER CEILINGS WILL MIX OUT WITH CONTINUED HEATING AND EXPECT
VFR CONDITIONS TO BE THE GENERAL RULE THIS AFTERNOON AND EVENING.
WITH CONTINUED HEATING...SCATTERED TO NUMEROUS SHOWERS/TSTMS WILL
DEVELOP AND RESULT IN BRIEF PERIODS OF MVFR/CATEGORY CONDITIONS.
ANOTHER CONCERN WILL BE THE REDEVELOPMENT OF LOW STRATUS AND PERHAPS
FOG EARLY TUESDAY MORNING...ESPECIALLY IN AREAS THAT RECEIVE
RAINFALL TODAY. /EC/

&&

.FIRE WEATHER...
MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER
BURN BANS AS MANY LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE
PAST MONTH (~50%). HOWEVER...RAINFALL HAS BEEN ON THE INCREASE...PARTICULARLY
ALONG AND SOUTH OF THE I-20 CORRIDOR AND OVER THE GOLDEN TRIANGLE
REGION...AND THE NUMBER OF LOCATIONS RECEIVING SIGNIFICANT RAINFALL
SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS.

THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE
NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER
CONDITIONS UNFOLD AS EXPECTED INTO THE UPCOMING WEEK...IT IS POSSIBLE
THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  71  89  72 /  56  50  45  42
MERIDIAN      91  71  90  71 /  53  50  38  47
VICKSBURG     89  72  88  71 /  65  52  42  45
HATTIESBURG   91  73  91  73 /  56  24  35  30
NATCHEZ       88  72  87  70 /  61  45  38  30
GREENVILLE    87  72  88  73 /  71  67  66  64
GREENWOOD     88  72  89  72 /  64  63  65  62

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/EC
Hazardous weather outlook, Jul 9, 2:30 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUL 9 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
230 PM CDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...THIS AFTERNOON THROUGH TUESDAY

THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE AREA THIS
AFTERNOON AND DECREASE IN COVERAGE THIS EVENING. A FEW STRONG STORMS
CAN BE EXPECTED THIS AFTERNOON AND COULD BE CAPABLE OF 40 TO 50 MPH
WIND GUSTS AND FREQUENT LIGHTNING. PERIODS OF HEAVY RAINFALL WILL
ALSO OCCUR WITH THE STRONGER STORMS...POSSIBLY PRODUCING PONDING
WATER IN LOW LYING AREAS.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN TUESDAY...MAINLY IN THE AFTERNOON. A FEW STORMS MAY
BE STRONG AND CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jul 9, 1:02 PM CDT, 2 hours 15 minutes before
MSZ049-091830-
RANKIN MS-
102 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
102 PM CDT MON JUL 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BRANDON AT 102 PM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3226 9017 3249 9000 3249 8998 3238 8977
      3215 8999
TIME...MOT...LOC 1802Z 217DEG 20KT 3227 9001

BK
Special weather statement, Jul 9, 1:48 PM CDT, 1 hour 29 minutes before
MSZ043-044-049-050-091915-
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-
148 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT MON JUL 9 2012

...GUSTY STORM HEADING NORTHEAST TOWARD CARTHAGE AREA...

A GUSTY THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED 4
MILES NORTHEAST OF PISGAH AT 147 PM CDT...MOVING NORTHEAST AT 20 MPH.

BRIEF HEAVY RAINS UP TO ONE INCH ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT PASSES
LUDLOW AND HEADS TOWAD THE CARTHAGE AREA BY 230 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LEAKE...EAST CENTRAL MADISON...NORTHEASTERN
RANKIN AND NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3279 8971 3265 8950 3239 8977 3250 8994
TIME...MOT...LOC 1847Z 217DEG 17KT 3252 8979

40
Special weather statement, Jul 9, 2:36 PM CDT, 41 minutes before
MSZ051-057-092020-
NEWTON MS-JASPER MS-
236 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT MON JUL 9 2012

...GUSTY STORM HEADING NORTHEAST TOWARD HICKORY/NEWTON AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
6 MILES SOUTHEAST OF NEWTON AT 235 PM CDT...MOVING NORTHEAST AT 15
MPH.

BRIEF HEAVY RAINS UP TO ONE INCH ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT PASSES THE
HICKORY AREA BY 300 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHWESTERN JASPER AND EASTERN NEWTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8906 3257 8892 3228 8892 3223 8898
      3222 8925
TIME...MOT...LOC 1935Z 209DEG 14KT 3226 8910

40
Special weather statement, Jul 9, 2:40 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT MON JUL 9 2012

ARZ074-075-LAZ007>009-015-016-023>026-092145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY
240 PM CDT MON JUL 9 2012

...HIGH FIRE DANGER CONDITIONS CONTINUE...

ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE...
OUTDOOR BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY
WEATHER. SCATTERED SHOWERS AND STORMS OVER THE PAST FEW DAYS HAVE
PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN
SEVERAL LOCATIONS. BURN BANS CONTINUE IN MANY AREAS ACROSS
ARKANSAS AND LOUISIANA.

IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR
COOKING AND BARBECUING...AND DO NOT DUMP ASHES UNLESS YOU ARE
CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS
ONE OR TWO DAYS AFTER BEING USED.

AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR NEW BURN BAN ISSUANCES.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEB SITES:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

BK
Special weather statement, Jul 9, 2:59 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT MON JUL 9 2012

ARZ074-075-LAZ007>009-015-016-023>026-102145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY
259 PM CDT MON JUL 9 2012

...HIGH FIRE DANGER CONDITIONS CONTINUE...

ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE...
OUTDOOR BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY
WEATHER. SCATTERED SHOWERS AND STORMS OVER THE PAST FEW DAYS HAVE
PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN
SEVERAL LOCATIONS. BURN BANS CONTINUE IN MANY AREAS ACROSS
ARKANSAS AND LOUISIANA.

IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR
COOKING AND BARBECUING...AND DO NOT DUMP ASHES UNLESS YOU ARE
CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS
ONE OR TWO DAYS AFTER BEING USED.

AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR NEW BURN BAN ISSUANCES.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEB SITES:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

BK
Special weather statement, Jul 9, 3:17 PM CDT, 0 minutes before
MSZ057-058-092100-
JASPER MS-CLARKE MS-
317 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUL 9 2012

...LINE OF STRONG STORMS HEADED NORTH TOWARD QUITMAN...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 9 MILES SOUTHEAST OF CRANDALL TO HEIDELBERG AT
317 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE AND SOUTHEASTERN JASPER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3189 8848 3185 8863 3183 8879 3182 8916
      3212 8886 3212 8844
TIME...MOT...LOC 2017Z 221DEG 15KT 3188 8843 3189 8899

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:02 PM CDTSpecial Weather StatementJANRankin28 min
Jul 9, 1:48 PM CDTSpecial Weather StatementJANScott27 min
Jul 9, 2:36 PM CDTSpecial Weather StatementJANNewton44 min
Jul 9, 5:01 PM CDTSpecial Weather StatementJANRankin39 min
Jul 9, 5:11 PM CDTSpecial Weather StatementJANNoxubee24 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.